Alert archive / Kansas / Tornado Warnings in 2010
Tornado Warning 30, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Sep 15, 2010, 6:20 PM CDT for 4 counties in Kansas. It was in force for 55 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 15, 2010, 6:20 PM CDT (23:20 UTC)
- Expired
- Sep 15, 2010, 7:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Butler County, KS, Cowley County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 20 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 6:28 PM CDT | TORNADO | 7 W Derby, KS | OFF DUTY EMERGENCY MANAGER EMPLOYEE REPORTS TORNADO ON THE GROUND. |
| Sep 15, 6:34 PM CDT | TORNADO | 6 E Clearwater, KS | TRAINED SPOTTER REPORTS A TORNADO ON THE GROUND AT 103RD STREET AND SOUTH RIDGE ROAD. |
| Sep 15, 6:35 PM CDT | TSTM WND DMG | South Wichita, KS | AMATEUR RADIO REPORTS 3 INCH DIAMETER AND 8 FOOT LONG BRANCHES DOWN AT 47TH AND THE TURNPIKE. |
| Sep 15, 6:45 PM CDT | TSTM WND DMG | South Wichita, KS | AMATEUR RADIO REPORTS 8 INCH DIAMETER TREE LIMBS DOWN AND SEVERAL OTHER BRANCHES AS WELL AS TELEPHONE POLES DOWN AT 57TH AND HYDRAULIC. |
| Sep 15, 6:47 PM CDT | TSTM WND DMG | South Wichita, KS | AMATEUR RADIO REPORTS 3 TO 5 INCH TREE LIMBS DOWN WITH QUARTER SIZED HAIL AND STREET FLOODING AT 29TH AND MERIDIAN. |
| Sep 15, 6:52 PM CDT | TORNADO | 1 E Mulvane, KS | TRAINED SPOTTER REPORTS TORNADO ON THE GROUND FOR A BRIEF PERIOD OF TIME. |
| Sep 15, 6:53 PM CDT | TSTM WND DMG | South Wichita, KS | METAL SHED BLOWN OVER THE ROAD. |
| Sep 15, 6:56 PM CDT | FUNNEL CLOUD | 3 S Rose Hill, KS | LAW ENFORCEMENT REPORTS BRIEF FUNNEL CLOUD NEAR THE SUMNER ANDN BUTLER COUNTY LINE. |
| Sep 15, 7:07 PM CDT | TSTM WND DMG | N Haysville, KS | AMATEUR RADIO REPORTS A DIRECTIONAL SIGN BLOWN OVER AND BLOCKING THE ROAD AT BROADWAY AND 71ST STREET. |
| Sep 15, 7:16 PM CDT | TSTM WND GST 70 | 4 Nne Udall, KS | TRAINED SPOTTER ESTIMATES WIND GUSTS OF 60 TO 70 MPH. |
| Sep 15, 7:22 PM CDT | TORNADO | 1 E Mulvane, KS | FIRE DEPARTMENT REPORTS TORNADO ON THE GROUND AT 1200 BLOCK OF NORTH GREENWICH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 3:19 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS53 KICT 152320 TORICT KSC015-035-173-191-160015- /O.NEW.KICT.TO.W.0030.100915T2320Z-100916T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 620 PM CDT WED SEP 15 2010 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... NORTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 715 PM CDT * AT 616 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR HAYSVILLE...OR 9 MILES SOUTHWEST OF DOWNTOWN WICHITA...AND MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... DOWNTOWN WICHITA...HAYSVILLE...SOUTH WICHITA...EAST WICHITA... MCCONNELL AIR FORCE BASE...DERBY...MULVANE...ROSE HILL...UDALL AND OAKLAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3768 9701 3736 9709 3750 9754 3770 9750 TIME...MOT...LOC 2321Z 282DEG 22KT 3758 9740 $$ JAKUB
3 follow-up statements
325 WWUS53 KICT 152333 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 633 PM CDT WED SEP 15 2010 KSC015-035-173-191-160015- /O.CON.KICT.TO.W.0030.000000T0000Z-100916T0015Z/ BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS- 633 PM CDT WED SEP 15 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY... NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHWESTERN BUTLER COUNTIES UNTIL 715 PM CDT... AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A CONFIRMED TORNADO. THIS TORNADO WAS LOCATED 6 MILES WEST OF DERBY...OR 8 MILES SOUTH OF DOWNTOWN WICHITA...MOVING EAST AT 25 MPH. THIS TORNADO WILL BE NEAR... DERBY AROUND 640 PM CDT. MULVANE AROUND 645 PM CDT. ROSE HILL AROUND 655 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3768 9701 3736 9709 3750 9754 3770 9750 TIME...MOT...LOC 2332Z 282DEG 22KT 3757 9732 $$ DARMOFAL
653 WWUS53 KICT 152345 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 645 PM CDT WED SEP 15 2010 KSC015-035-173-191-160015- /O.CON.KICT.TO.W.0030.000000T0000Z-100916T0015Z/ BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS- 645 PM CDT WED SEP 15 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY... NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHWESTERN BUTLER COUNTIES UNTIL 715 PM CDT... AT 639 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A CONFIRMED TORNADO. THIS TORNADO WAS LOCATED JUST SOUTHWEST OF DERBY...OR 12 MILES SOUTH OF DOWNTOWN WICHITA...MOVING SOUTHEAST AT 25 MPH. THIS TORNADO WILL BE NEAR... MULVANE 650 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3768 9701 3736 9709 3750 9754 3770 9750 TIME...MOT...LOC 2344Z 298DEG 23KT 3750 9724 $$ DARMOFAL
768 WWUS53 KICT 152357 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 657 PM CDT WED SEP 15 2010 KSC015-035-173-191-160015- /O.CON.KICT.TO.W.0030.000000T0000Z-100916T0015Z/ BUTLER KS-SEDGWICK KS-SUMNER KS-COWLEY KS- 657 PM CDT WED SEP 15 2010 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN COWLEY... NORTHEASTERN SUMNER...SOUTHEASTERN SEDGWICK AND SOUTHWESTERN BUTLER COUNTIES UNTIL 715 PM CDT... AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 5 MILES EAST OF MULVANE...OR 17 MILES NORTHWEST OF WINFIELD...MOVING SOUTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... UDALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3768 9701 3736 9709 3750 9754 3770 9750 TIME...MOT...LOC 2357Z 297DEG 28KT 3746 9711 $$ DARMOFAL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Sep 15, 3:09 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Sep 15, 3:09 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 309 PM CDT WED SEP 15 2010 .DISCUSSION... FORECAST CONCERNS...SEVERE WEATHER RISK THROUGH EARLY THIS EVENING...THEN SYNOPTIC FRONTAL POSITION/MOVEMENT THIS WEEKEND. VERY INTERESTING WEATHER SCENARIO WAS DEVELOPING AT MID-AFTERNOON WITH INTERACTION OF SYNOPTIC AND MESOSCALE BOUNDARIES ACROSS THE FORECAST AREA. SURFACE LOW PRESSURE WAS LOCATED JUST EAST OF KDDC WITH SURFACE BOUNDARY EXTENDING EAST ACROSS SOUTH CENTRAL KANSAS JUST NORTH OF KICT. MEANWHILE THE SYNOPTIC FRONT WAS SITUATED FROM NORTH CENTRAL INTO WESTERN KANSAS. MESO ANALYSIS AND THE RUC MODEL SUGGEST MOISTURE CONVERGENCE WILL CONTINUE TO INCREASE JUST EAST OF SURFACE LOW AND ALONG MESO BOUNDARY ACROSS SOUTH CENTRAL KANSAS DURING THE LATE AFTERNOON. A VERY UNSTABLE AIRMASS AND STRONG EFFECTIVE DEEP LAYER SHEAR WILL SUPPORT SEVERE STORMS AND A FEW SUPERCELLS IN THE FIRST FEW HOURS OF INITIATION WITH DAMAGING WINDS AND LARGE HAIL. INCREASED LOW LEVEL HELICITY ALONG THE AFOREMENTIONED BOUNDARY EAST OF SURFACE LOW WILL ALSO PRESENT A RISK FOR TORNADOES UNTIL DARK ACROSS SOUTH CENTRAL KANSAS. WHILE A RISK FOR SEVERE STORMS WILL CONTINUE THROUGH THE EVENING...THE CONVECTION SHOULD TRANSITION TO MORE OF A LINEAR STRUCTURE WITH FORCING ALONG THE COLD FRONT TONIGHT WITH LOCALLY HEAVY RAIN EXPECTED FOR THE SOUTHERN FLINT HILLS AND SOUTHEAST KANSAS. SOMEWHAT COOLER AND DRIER AIR WILL ADVECT SOUTH ACROSS THE AREA ON THURSDAY AS SURFACE HIGH PRESSURE MOVES ACROSS THE LOWER MISSOURI VALLEY. CLOUDS ARE EXPECTED TO INCREASE LATE IN THE DAY INTO THURSDAY NIGHT AS MID-LEVEL WARM ADVECTION/LIFT IS PROGGED BY BOTH THE GFS AND NAM. THERE IS SLIGHT CONCERN THAT SOME ELEVATED SHOWERS/WEAK CONVECTION COULD DEVELOP THURSDAY NIGHT...HOWEVER FOR NOW HAVE LEFT FORECAST DRY. WHILE A VERY WARM AND BASICALLY DRY FORECAST IS EXPECTED OVER THE WEEKEND...THE CHALLENGE BECOMES HOW FAR SOUTH A MODIFIED CANADIAN AIRMASS/COLD FRONT WILL COME BEFORE STALLING AND THEN RETREATING NORTH AGAIN INTO EARLY NEXT WEEK. A VERY DEEP UPPER LOW IS PROGGED TO ROTATE EAST ACROSS CENTRAL/EASTERN CANADA ON FRIDAY INTO SATURDAY...DISLODGING A CANADIAN AIRMASS SOUTH ACROSS THE NORTHERN PLAINS/MIDWEST. THE 12Z GFS REMAINS FURTHER SOUTH WITH THE FRONTAL MOVEMENT/POSITION...POSSIBLY TO ALONG THE I-70 CORRIDOR SATURDAY NIGHT INTO SUNDAY...WHICH IS ALSO SUPPORTED BY THE ENSEMBLE MEAN. WHILE A BIT FURTHER NORTH...THE ECMWF HAS TRENDED SOUTH OVER THE PAST FEW RUNS. FOR NOW HAVE OPTED TO STAY WARM...THOUGH TRIMMED BACK MAXS A BIT FOR SUNDAY. SUBTLE CHANGES IN THE MODELS COULD RESULT IN THIS AIRMASS COMING FURTHER SOUTH WITH COOLER MAXS...AND CAN BE REFINED BY LATER SHIFTS. LITTLE CHANGE TO THE OUTER PERIODS EXPECTED WITH POTENTIAL COLD FRONTAL PASSAGE AGAIN BY TUESDAY NIGHT AND WEDNESDAY. HOWEVER VERY WARM TEMPERATURES LOOK TO STAY INTO EARLY NEXT WEEK AHEAD OF THIS FRONTAL PASSAGE. DARMOFAL && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU CONVECTION AND FRONT TIMING ARE THE MAIN CHALLENGES...CONFIDENCE LOW. BOUNDARY RESIDES FROM KPTT-K9K8-KICT-KCFV LINE. EXPECT CONVECTION TO DEVELOP ALONG THIS LINE AND MOVE SOUTHEAST. THIS SHOULD OCCUR AROUND 20-22Z. CONVECTION IS LEAST LIKELY TO AFFECT KRSL AND MOST LIKELY TO AFFECT KICT AND KCNU. WINDS ARE VERY DIFFICULT AT THIS TIME...AS SEVERAL BOUNDARIES REMAIN ACROSS THE FORECAST AREA. NORTH OF THE PREVIOUSLY MENTIONED BOUNDARY...WINDS SHOUDL REMAIN AROUND 12014KT WITH CIGS AROUND 2000 FEET. SOUTH OF IT...IT SHOULD BE 18018G28KT. THE FRONT IS EXPECTED TO PICK UP SPEED AND MOVE THROUGH THE AREA THIS EVENING...WITH WINDS SHIFTING TO 34012KT. AS HIGH PRESSURE MOVES IN FROM THE NORTH...THE WINDS WILL GRADUALLY BECOME NORTHEASTERLY. COOK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 82 62 89 / 50 10 10 10 HUTCHINSON 61 80 61 89 / 30 10 10 10 NEWTON 62 80 60 88 / 40 10 10 10 ELDORADO 63 81 59 89 / 50 10 10 10 WINFIELD-KWLD 66 83 62 89 / 70 10 10 10 RUSSELL 58 79 60 87 / 10 0 10 10 GREAT BEND 58 80 61 89 / 10 10 10 10 SALINA 60 79 60 89 / 20 0 10 10 MCPHERSON 60 79 61 89 / 20 0 10 10 COFFEYVILLE 68 82 60 89 / 60 10 10 10 CHANUTE 64 80 58 87 / 60 10 10 10 IOLA 64 80 57 87 / 60 10 10 10 PARSONS-KPPF 66 81 59 88 / 60 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 15, 3:49 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 349 PM CDT WED SEP 15 2010 KSZ032-033-047>053-067>072-082-083-091>096-098>100-162100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 349 PM CDT WED SEP 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING GENERALLY ALONG AND SOUTH OF HIGHWAY 50...INCLUDING ALL OF SOUTH CENTRAL AND SOUTHEAST KANSAS. WHILE DAMAGING WINDS AND LARGE HAIL ARE EXPECTED ACROSS THESE AREAS...THERE IS AN INCREASED RISK FOR SEVERE WEATHER ACROSS SOUTH CENTRAL KANSAS...INCLUDING HAIL LARGER THAN GOLF BALL SIZE...DAMAGING WINDS IN EXCESS OF 75 MPH AND TORNADOES. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THIS EVENING AND EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE AREA FROM LATE TUESDAY INTO TUESDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION CAN BE EXPECTED THIS EVENING...FOR AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 50...INCLUDING ALL OF SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/KRC
In the hours before
Local storm report, Sep 15, 6:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
602 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL WEST WICHITA 37.69N 97.46W
09/15/2010 E4.25 INCH SEDGWICK KS NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS SOFTBALL SIZED HAIL.
&&
VJPLocal storm report, Sep 15, 6:03 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
603 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST WEST WICHITA 37.69N 97.46W
09/15/2010 E60 MPH SEDGWICK KS NWS EMPLOYEE
&&
KRCLocal storm report, Sep 15, 6:06 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
606 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL WEST WICHITA 37.69N 97.46W
09/15/2010 E3.00 INCH SEDGWICK KS NWS EMPLOYEE
&&
KRCLocal storm report, Sep 15, 6:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL EAST WICHITA 37.68N 97.26W
09/15/2010 E2.75 INCH SEDGWICK KS PUBLIC
PUBLIC REPORTS BASEBALL HAIL AT 2 WEST OF 13TH AND TYLER.
&&
VJPLocal storm report, Sep 15, 6:11 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
611 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL GODDARD 37.66N 97.58W
09/15/2010 E1.50 INCH SEDGWICK KS BROADCAST MEDIA
KAKE STORM SPOTTER REPORTS PING PONG SIZED HAIL.
0547 PM HAIL WEST WICHITA 37.69N 97.46W
09/15/2010 M2.50 INCH SEDGWICK KS NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE MEASURES TENNIS BALL HAIL.
0548 PM HAIL 3 WSW WEST WICHITA 37.67N 97.51W
09/15/2010 M3.00 INCH SEDGWICK KS TRAINED SPOTTER
3.5 INCH HAIL.
&&
KRCLocal storm report, Sep 15, 6:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
612 PM CDT WED SEP 15 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL WEST WICHITA 37.69N 97.46W
09/15/2010 E4.00 INCH SEDGWICK KS NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS GRAPEFRUIT SIZED HAIL.
&&
VJPThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 2:22 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Russell | 53 min |
| Sep 15, 2:58 AM CDT | Areal Flood Warning | ICT | Russell | 6 hr |
| Sep 15, 3:13 AM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 62 min |
| Sep 15, 3:49 AM CDT | Flash Flood Warning | ICT | Russell | 5 hr |
| Sep 15, 5:30 AM CDT | Areal Flood Warning | ICT | Saline | 3 hr |
| Sep 15, 5:44 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 31 min |
| Sep 15, 10:14 AM CDT | Areal Flood Warning | ICT | Allen | 5 hr |
| Sep 15, 3:50 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 55 min |
| Sep 15, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 63 min |
| Sep 15, 4:47 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick | 33 min |
| Sep 15, 4:49 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 56 min |
| Sep 15, 5:07 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Saline | 33 min |
| Sep 15, 5:09 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 66 min |
| Sep 15, 5:28 PM CDT | Severe Thunderstorm Warning | ICT | Marion | 46 min |
| Sep 15, 5:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 67 min |
| Sep 15, 5:48 PM CDT | Areal Flood Warning | ICT | Sedgwick | 2 hr |
| Sep 15, 5:56 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Marion | 49 min |
| Sep 15, 6:07 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 53 min |
| Sep 15, 6:21 PM CDT | Tornado Warning | ICT | Elk, Greenwood | 54 min |
| Sep 15, 6:26 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Marion | 49 min |
| Sep 15, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 35 min |
Nearby
Tornado Warnings in Kansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.